Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 1, NWS Wilmington, OH

February 3, 2016Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 3, 2016, 10:34 AM EST for Adams County, Ohio. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 10:34 AM EST (15:34 UTC)
Expired
Feb 3, 2016, 7:25 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.32 ft at Feb 3, 2016, 2:00 PM EST.

actionminormoderate102002/0302/0402/05
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

326 
WGUS41 KILN 031534
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 AM EST WED FEB 3 2016

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-040025-
/O.NEW.KILN.FL.W.0001.160203T1537Z-160204T0025Z/
/WUNO1.1.ER.160203T1537Z.160203T1700Z.160203T1825Z.NO/
1034 AM EST WED FEB 3 2016

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until this evening.
* At 10 AM the stage was 14.3 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this morning and 
  continue to rise to near 16.1 feet by this afternoon. The river will 
  fall below flood stage by this afternoon.
* At stages near 16.0 feet, flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
2 follow-up statements
515 
WGUS81 KILN 031928
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EST WED FEB 3 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-040303-
/O.EXT.KILN.FL.W.0001.000000T0000Z-160204T0303Z/
/WUNO1.1.ER.160203T1546Z.160203T1845Z.160203T2103Z.NO/
228 PM EST WED FEB 3 2016

...Flooding now expected to continue until this evening... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 2 PM the stage was 16.3 feet and was cresting.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At stages near 16.0 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
603 
WGUS81 KILN 032219
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EST WED FEB 3 2016

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-032249-
/O.CAN.KILN.FL.W.0001.000000T0000Z-160204T0303Z/
/WUNO1.1.ER.160203T1546Z.160203T1845Z.160203T2034Z.NO/
519 PM EST WED FEB 3 2016

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 5 PM the stage was 11.9 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 15 feet.
* The river will continue to fall to around 6 feet by tomorrow morning.

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

HATZOS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 3, 10:31 AM EST, 3 minutes earlier.

Area forecast discussion, Feb 3, 10:31 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 AM EST WED FEB 3 2016

.SYNOPSIS...
A VIGOROUS COLD FRONT AND ASSOCIATED HEAVY RAIN SHOWERS WILL MOVE
EAST TODAY. A DISTURBANCE OVER THE GREAT LAKES MAY BRING A FEW
SNOW SHOWERS TO NORTHERN LOCATIONS TONIGHT. A RIDGE OF HIGH
PRESSURE WILL PROVIDE DRY WEATHER FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PCPN HAS MOVED E OF THE FA...SO CLEANED UP ANY LINGERING POPS IN
THE SCIOTO VALLEY. BACKEDGE OF CLOUDS ACROSS THE ERN COUNTIES WILL
CONTINUE TO WORK TO THE EAST.

DRY SLOT BEHIND THE SFC LOW WILL BRING SUNNY SKIES THIS MORNING
INTO EARLY AFTERNOON BEFORE CAA CLOUDS BUILD SE INTO THE REGION.
WINDS WILL PICK UP THIS AFTERNOON...WITH GUSTS 30 TO 40 MPH
POSSIBLE

COLD ADVECTION WILL CAUSE TEMPERATURES TO FALL ACROSS THE W...BUT
TEMPERATURES IN THE EAST SHOULD SEE EARLY AFTERNOON HIGHS IN THE
MID AND UPPER 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A WEAK DISTURBANCE CROSSING THE GREAT LAKES TONIGHT MAY BRUSH OUR
NORTHERN COUNTIES WITH A FEW SNOW SHOWERS...WHILE SOUTHERN
COUNTIES SHOULD REMAIN FREE FROM PRECIPITATION AS A SURFACE RIDGE
BUILDS ALONG THE OHIO RIVER. THE RIDGE WILL BECOME MORE DOMINANT
ONCE THE DISTURBANCE MOVES EAST...WHICH WILL ALLOW DRY WEATHER FOR
THE WHOLE FA THURSDAY THROUGH FRIDAY.

HIGH TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL IN THE
MID 30S ON THURSDAY. A RISE TO THE LOWER 40S IS INDICATED FOR
FRIDAY DUE TO A MODEST AMOUNT OF WARM ADVECTION.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FORECAST FOCUS ON POSSIBLE ACCUMULATING SNOW FOR MONDAY AND
ARCTIC TYPE AIR. PERIOD BEGINS WITH NEAR SEASONABLE REGIME. WEAK
FRONT FOR SATURDAY WITH LIMITED MOISTURE AND LIMITED CHANGE OF
AIR. WARM UP FOR SUNDAY BEFORE S/W AND COLD AIR ARRIVES LATE
SUNDAY NIGHT AND MONDAY. MODELS SHOWING SOME DIFFERENCES IN
PRECIP TIMING AND COVERAGE. HAVE LEANED TOWARD THE LATEST ECMWF
AND HAVE BUMPED UP POPS TO HIGH CHANCE FOR MONDAY. THIS WILL NEED
TO BE MONITORED FOR POSSIBLE INCREASE AND LIGHT ACCUMULATION WITH
FALLING TEMPS. COLDEST AIR ARRIVES IN EARNEST MONDAY NIGHT AND
TUESDAY. IN THIS REGIME WOULD EXPECT AT LEAST FLURRIES AND
SCATTERED SNOW SHOWERS SO CHANCE POPS FOR THIS. TEMPS A BIT TRICKY
ESPECIALLY MONDAY WITH COLD AIR AND SNOW. HAVE GONE GENERALLY AT
OR BELOW GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
DEEP SFC LOW OVER SRN LOWER MI TO TRACK NORTHEAST THRU THE GREAT
LAKES THIS MORNING WITH ASSOCIATED COLD FRONT SWEEPING EAST THRU
THE TAF SITES. A FEW LINGERING SHOWERS ASSOCIATED WITH THIS FRONT
OVER THE EASTERN TAF SITES AND MVFR CIGS WILL COME TO AN END WITH
IMPROVING CONDITIONS EARLY THIS MORNING AS A DRY SLOT WORKS INTO
THE AREA.

EXPECT CIGS TO IMPROVE TO VFR THIS MORNING IN THE DRY SLOT. WITH
STRONG LOW LEVEL CAA DEVELOPING TODAY...EXPECT WESTERLY WINDS TO
GUST UP TO 30 KNOTS WITH THE HIGHEST GUSTS DURG THE AFTN. LOW
CLOUDS TO MOVE BACK IN LATER TONIGHT IN LOW LEVEL CYCLONIC FLOW.
HAVE MVFR CIGS DEVELOPING AT ALL TAF SITES. WINDS WILL DIMINISH TO
AROUND 10 KTS OVERNIGHT.

OUTLOOK...MVFR CIGS POSSIBLE INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...
SHORT TERM...CONIGLIO
LONG TERM...PADGETT
AVIATION...AR
Hazardous weather outlook, Feb 3, 5:18 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
518 AM EST WED FEB 3 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041030-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
518 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 3, 6:19 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 AM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HEAVY RAIN       1 SSE SHARONVILLE       39.27N 84.40W
02/03/2016  M1.56 INCH       HAMILTON           OH   TRAINED SPOTTER

            TOTAL FROM 7 PM UNTIL TIME OF EVENT

&&

JGIBSON
Local storm report, Feb 3, 6:23 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 AM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       3 NNW DOWNTOWN DAYTON   39.81N 84.22W
02/03/2016  M1.61 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            12 HR TOTAL

&&

JGIBSON
Local storm report, Feb 3, 6:25 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
625 AM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       MIAMITOWN               39.21N 84.70W
02/03/2016  M1.56 INCH       HAMILTON           OH   PUBLIC

&&

JGIBSON
Local storm report, Feb 3, 7:06 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 AM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HEAVY RAIN       EATON                   39.75N 84.63W
02/03/2016  E1.70 INCH       PREBLE             OH   PUBLIC

            24 HR TOTAL

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 12:22 AM ESTAreal Flood AdvisoryILNButler, Darke, Hamilton, Montgomery, Preble4 hr
Feb 3, 1:32 AM ESTSpecial Weather StatementILNFayette28 min
Feb 3, 1:45 AM ESTAreal Flood AdvisoryILNBrown, Butler, Clark, Clermont, Clinton, Greene and 5 more4 hr
Feb 3, 2:21 AM ESTSpecial Weather StatementILNAdams24 min
Feb 3, 2:23 AM ESTAreal Flood WarningILNButler, Hamilton12 hr
Feb 3, 2:43 AM ESTSpecial Weather StatementILNHighland32 min
Feb 3, 3:12 AM ESTSpecial Weather StatementILNAdams33 min
Feb 3, 3:30 AM ESTAreal Flood AdvisoryILNAdams, Highland, Pike, Scioto4 hr

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.